Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 99, NWS Cleveland, OH

June 23, 20105 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 23, 2010, 4:10 PM EDT for 5 counties in Ohio. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2010, 4:10 PM EDT (20:10 UTC)
Expired
Jun 23, 2010, 5:00 PM EDT
In force
50 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Ashland County, OH, Holmes County, OH, Knox County, OH, Richland County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 93 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 4:30 PM EDTTSTM WND DMGLexington, OHMULTIPLE TREES DOWN.
Jun 23, 4:30 PM EDTTSTM WND DMGMansfield, OHDAMAGE AT LOCAL BALLFIELD INCLUDING SCOREBOARD BEING BLOWN OVER AND DAMAGE TO DUGOUTS AT THE INTERSECTION OF STATE ROUTE 13 AND US 30.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 1:37 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WUUS51 KCLE 232010
SVRCLE
OHC005-075-083-139-169-232100-
/O.NEW.KCLE.SV.W.0099.100623T2010Z-100623T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
410 PM EDT WED JUN 23 2010

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ASHLAND COUNTY IN NORTH CENTRAL OHIO
  NORTHEASTERN KNOX COUNTY IN NORTH CENTRAL OHIO
  SOUTHEASTERN RICHLAND COUNTY IN NORTH CENTRAL OHIO
  NORTHWESTERN HOLMES COUNTY IN NORTHEAST OHIO
  SOUTHWESTERN WAYNE COUNTY IN NORTHEAST OHIO

* UNTIL 500 PM EDT

* AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF MANSFIELD...
  AND WAS MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MANSFIELD...
  HAYESVILLE...
  LOUDONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4067 8263 4071 8262 4071 8266 4096 8243
      4076 8199 4046 8227
TIME...MOT...LOC 2010Z 296DEG 42KT 4072 8243

$$
21
1 follow-up statement
320 
WWUS51 KCLE 232055
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
455 PM EDT WED JUN 23 2010

OHC005-075-083-139-169-232105-
/O.EXP.KCLE.SV.W.0099.000000T0000Z-100623T2100Z/
ASHLAND OH-RICHLAND OH-WAYNE OH-KNOX OH-HOLMES OH-
455 PM EDT WED JUN 23 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOLMES...
NORTHEASTERN KNOX...SOUTHWESTERN WAYNE...SOUTHEASTERN RICHLAND AND
SOUTHERN ASHLAND COUNTIES EXPIRES AT 500 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

LAT...LON 4067 8263 4071 8262 4071 8266 4096 8243
      4076 8199 4046 8227
TIME...MOT...LOC 2055Z 296DEG 42KT 4049 8181

$$
SCHULER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:23 PM EDT, 47 minutes earlier.

Area forecast discussion, Jun 23, 3:23 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
323 PM EDT WED JUN 23 2010

.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER WISCONSIN WILL PASS TO THE NORTH OF
LAKE ERIE TONIGHT. A COLD FRONT TRAILING THE LOW WILL MOVE ACROSS
THE LOCAL AREA LATER TONIGHT AND EARLY THURSDAY. HIGH PRESSURE
WILL BUILD OVER THE REGION THURSDAY AFTERNOON INTO EARLY SATURDAY.
ANOTHER STORM SYSTEM WILL AFFECT THE REGION OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
IT COULD BE A BUSY NIGHT. CONVECTION MOVING ACROSS THE AREA HAS
BEEN CAUSING POCKETS OF DAMAGE. WILL KEEP THINGS SIMPLE AND JUST
GO WITH CATEGORICAL POPS IN THE NORTH WITH LIKELY IN THE SOUTH.
STILL EXPECTING A BREAK IN THE ACTIVITY. THE STUFF CURRENTLY OVER
THE AREA SHOULD MOVE OUT OF THE AREA THE NEXT FEW HOURS BUT STILL
EXPECT AN ORGANIZED LINE OF STORMS TO MOVE THROUGH LATER TONIGHT.
SOME UNCERTAINTY WITH THIS BUT RIGHT NOW IT APPEARS THAT THIS
LINE COULD ARRIVE SOMETIME LATE THIS EVENING IN NW OHIO. HAVE USED
A BLEND OF GUIDANCE TEMPS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
THE COLD FRONT SHOULD MOVE OFF TO THE EAST THURSDAY MORNING WITH
PRECIP QUICKLY ENDING FROM WEST TO EAST. WILL TRY FOR DRY WEATHER
ALL AREAS TOMORROW AFTERNOON. THURSDAY NIGHT THROUGH SATURDAY
MORNING WILL BE QUIET WITH HIGH PRESSURE PASSING TO THE SOUTH.
ANOTHER STORM SYSTEM WILL AFFECT THE REGION OVER THE WEEKEND. HAVE
STARTED TO BUMP PRECIP CHANCES UP. DIDN'T HAVE A LOT OF TIME TO
LOOK AT NEW MODELS SO WILL STICK WITH CHANCE POPS FOR NOW. JUST
USED A BLEND OF GUIDANCE TEMPS DURING THE PERIOD.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MODELS CONTINUE WITH SCENARIO OF DIGGING UPPER TROUGH INTO EASTERN
LAKES MONDAY THEN SHIFTING THE TROUGH SLOWLY EAST TUE THROUGH WED.
THE EMF STILL HAS LINGERING MOISTURE FROM THE PASSING LOW ON
MONDAY. CONSENSUS IS WITH THE SLOWER SOLUTION. WITH ADDED
INSTABILITY FROM THE DIGGING UPPER TROUGH WILL KEEP CHANCE FOR
PRECIP ON MONDAY...SLIGHT CHANCE FOR TUE THEN SLIGHT CHANCE FOR THE
NE ON WED AS UPPER TROUGH MAY STILL BE CLOSE ENOUGH TO PRODUCE A FEW
SHRA THERE. A PERSISTENT NORTHERLY FLOW EXPECTED TO PUSH TEMPS BELOW
NORMAL FOR TUE AND WED.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AVIATION ISSUES WILL CENTER AROUND BANDS OF TSRA THAT WILL MOVE
ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THE FIRST BAND IS
EXPECTED TO CONTINUE TO WEAKEN AS IT MOVES TOWARD CLE AND MFD BUT
NOT TOTALLY DISSIPATE. THE NEXT ROUND WILL DEVELOP TONIGHT OVER THE
LAKE MICHIGAN AREA AND MOVE ESE WITH THE COLD FRONT ACROSS OUR TAFS
SITES ROUGHLY BETWEEN 03Z AND 12Z. AIRMASS SHOULD STAY FAIRLY MIXED
TONIGHT WITH THE FRONTAL PASSAGE SO NOT EXPECTING LOWER CONDITIONS
UNTIL SIGNIFICANT RAIN OCCURS. SOME HIGH END MVFR COULD LINGER INTO
LATE MORNING IN NE OH AND NW PA.

.OUTLOOK...SCT NON-VFR POSSIBLE LATE SAT...SUN AND INTO MON IN TSRA
AND LATE NIGHT FOG/HAZE.

&&

.MARINE...
COLD FRONT TO THE WEST WILL CROSS OVER THE LAKE THROUGH TONIGHT.
SOUTHERLY WINDS WILL INCREASE THROUGH TONIGHT. WINDS WILL SHIFT TO
THE WEST AND NORTHWEST THURSDAY MORNING AND THEN GRADUALLY DIMINISH
INTO THE AFTERNOON. WINDS CONTINUING TO INDICATE LIKELY SMALL CRAFT
ADVISORY CONDITIONS FOR A PERIOD OF TIME FROM LATER TONIGHT THROUGH
THURSDAY AFTERNOON...BUT WITH SEVERE THUNDERSTORM WATCH IN EFFECT AT
THIS TIME WILL UPDATE TO INCLUDE SMALL CRAFT LATER THIS EVENING.
HIGH PRESSURE BUILDING INTO TO THE AREA THURSDAY NIGHT WILL ALLOW
FOR LIGHTER WINDS AND WAVES FRIDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...ADAMS
AVIATION...ADAMS
MARINE...ABE
Hazardous weather outlook, Jun 23, 5:43 AM EDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
543 AM EDT WED JUN 23 2010

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-240945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
543 AM EDT WED JUN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN
OHIO AND NORTHWESTERN PENNSYLVANIA THIS AFTERNOON INTO TONIGHT.
THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. HOWEVER MARGINALLY
SEVERE HAIL WILL BE POSSIBLE.

A WARM FRONT LIFTING ACROSS NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA MAY GENERATE ENOUGH LIFT TO CAUSE THUNDERSTORMS TO
DEVELOP DURING THE EARLY AFTERNOON. IF ANY ISOLATED SUPERCELL
THUNDERSTORMS CAN DEVELOP IN THIS AREA THERE IS A SMALL POTENTIAL
FOR THE DEVELOPMENT OF A TORNADO.

ELSEWHERE ACROSS THE REGION A WARM AND MOIST AIRMASS WILL BE IN
PLACE. AS TEMPERATURES APPROACH 90 DEGREES THE AIRMASS WILL BECOME
INCREASINGLY UNSTABLE. WHILE WARMER TEMPERATURES ALOFT ARE EXPECTED
TO MOVE INTO THE AREA IT MAY NOT BE ENOUGH TO SUPPRESS THUNDERSTORM
DEVELOPMENT...ESPECIALLY IF ANY OUTFLOW BOUNDARIES MOVE INTO NORTHWEST
OHIO FROM MORNING THUNDERSTORMS OVER MICHIGAN.

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY ALSO DEVELOP ALONG A
COLD FRONT THAT WILL SWEEP ACROSS THE REGION DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 12:05 PM EDTSpecial Marine WarningCLE55 min
Jun 23, 1:26 PM EDTSevere Thunderstorm WarningCLESandusky50 min
Jun 23, 1:44 PM EDTSpecial Marine WarningCLE61 min
Jun 23, 1:55 PM EDTSevere Thunderstorm WarningCLEErie, Huron, Lorain65 min
Jun 23, 2:14 PM EDTSevere Thunderstorm WarningCLECrawford, Hancock, Huron, Seneca, Wyandot52 min
Jun 23, 2:30 PM EDTTornado WarningCLEAshland, Huron, Richland45 min
Jun 23, 2:40 PM EDTSevere Thunderstorm WarningCLEHuron, Lorain, Medina55 min
Jun 23, 2:49 PM EDTSevere Thunderstorm WarningCLEMedina, Stark, Summit, Wayne56 min
Jun 23, 2:54 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wyandot51 min
Jun 23, 3:16 PM EDTAreal Flood AdvisoryCLEAshland, Crawford, Hancock, Huron, Lorain, Medina and 4 more3 hr
Jun 23, 3:22 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Morrow, Wyandot53 min
Jun 23, 3:35 PM EDTSevere Thunderstorm WarningCLEHolmes, Stark45 min
Jun 23, 3:41 PM EDTSevere Thunderstorm WarningCLEPortage, Summit47 min
Jun 23, 3:54 PM EDTSevere Thunderstorm WarningCLEMahoning, Stark66 min
Jun 23, 4:13 PM EDTTornado WarningCLEHolmes32 min
Jun 23, 4:20 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull55 min
Jun 23, 4:32 PM EDTTornado WarningCLEHolmes28 min
Jun 23, 4:35 PM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull55 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.